MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-68
Medical Device Problem Codes Break (1069); Collapse (1099); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the middle cerebral artery thrombus was removed.The react-68 catheter tip was found to have a break and was not used.It was replaced with a new react-68 to complete the operation.The distal end was also reported to have been crushed.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for middle cerebral artery embolectomy.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with a 6mm diameter.
 
Event or Problem Description
Additional information received reported the catheter was only broken.Not crushed.The tip was the soft section at the distal end of the catheter.The catheter was broken once the package was opened.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the react-68 catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.No other devices used in the event were returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the react-18 catheter hub.The catheter body was found ruptured at ~1.0cm from the distal end.The distal tip and distal marker band were found ovalized.Testing/analysis: the react-68 total length was measured to be ~140.5cm (specification 141cm ± 3cm), the usable length was measured to be ~133.8cm which is within specification (specification 132cm +3cm/-0cm).The react-68 catheter was flushed, and water was found to exit out the distal tip.The distal end was blocked, and water was found to exit out of the ruptured hole.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter crush¿ and ¿catheter separation/break¿ were confirmed as the distal tip/marker band were found ovalized, and a rupture was observed near the distal end.The rupture found is indicative of over-pressurization.However, the customer reported finding the damage out of packaging and not during preparation/use.Therefore, the likely cause could not be determined.There is an indication that the failure is due to a potential manufacturing issue, therefore, a dhr review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22296860
Report Number2029214-2025-01432
Device Sequence Number12992299
Product Code QJP
UDI-Device Identifier00847536041967
UDI-Public(01)00847536041967(17)260819(10)B781226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB781226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer06/23/2025
08/07/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/21/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight55 KG